Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 22, NWS North Platte, NE

September 26, 200626 counties in Nebraska

NWS North Platte, NE issued this wind advisory at Sep 26, 2006, 2:33 PM MDT for 26 counties in Nebraska. It took effect at Sep 27, 2006, 10:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2006, 2:33 PM MDT (20:33 UTC)
In effect from
Sep 27, 2006, 10:00 AM MDT
Expired
Sep 27, 2006, 2:52 PM MDT
In force
5 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1939 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 262033
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT TUE SEP 26 2006

...FAST MOVING COLD FRONT WITH STRONG WINDS AND COOLER
   TEMPERATURES TO AFFECT WESTERN AND NORTH CENTRAL NEBRASKA...


A FAST MOVING STORM WILL MOVE ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA ON WEDNESDAY. SCATTERED LIGHT RAINSHOWERS AND STRONG
NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH WILL
BUFFET THE AREA ON WEDNESDAY. HIGH PRESSURE WILL BUILD INTO WESTERN
AND NORTH CENTRAL NEBRASKA OVERNIGHT WITH TEMPERATURES DROPPING
INTO THE 30S OVER ALL OF THE AREA BY THURSDAY MORNING.

NEZ004>010-022>029-035>038-056>059-069>071-094-270445-
/O.NEW.KLBF.WI.Y.0022.060927T1300Z-060928T0000Z/
/O.NEW.KLBF.FR.Y.0002.060928T0600Z-060928T1400Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
333 PM CDT TUE SEP 26 2006 /233 PM MDT TUE SEP 26 2006/

...WIND ADVISORY IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 7 PM CDT
/6 PM MDT/ WEDNESDAY...
...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM CDT /7 AM MDT/ TO 7 PM
CDT /6 PM MDT/ WEDNESDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED.
THIS FROST ADVISORY IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
9 AM CDT /8 AM MDT/ THURSDAY. 

A STORM SYSTEM WILL PUSH A COLD FRONT SOUTH ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA ON WEDNESDAY WITH SCATTERED SHOWERS AND
STRONG NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH. 

SKIES WILL CLEAR BEHIND THE FRONT AS SURFACE HIGH PRESSURE BUILDS
INTO THE AREA AND WINDS SUBSIDE OVERNIGHT. TEMPERATURES WILL
QUICKLY FALL INTO THE 30S OVER ALL OF WESTERN AND NORTH CENTRAL
NEBRASKA WITH SOME UPPER 20S OVER THE NORTHEAST NEBRASKA
PANHANDLE. AREAS OF FROST ARE EXPECTED TO DEVELOP. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. USE CAUTION WHEN
TRAVELING...ROADS AND BRIDGES MAY BECOME SLIPPERY.

$$

POWER
2 follow-up statements
000 
WWUS73 KLBF 270834
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
334 AM CDT WED SEP 27 2006

...FAST MOVING COLD FRONT WITH STRONG WINDS AND COOLER   
TEMPERATURES TO AFFECT WESTERN AND NORTH CENTRAL NEBRASKA...

A FAST MOVING COLD FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL
NEBRASKA TODAY. SCATTERED SHOWERS AND STRONG NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL DEVELOP WITH THE
PASSAGE OF THE FRONT. STRONG CANADIAN HIGH PRESSURE WILL BUILD
INTO WESTERN AND NORTH CENTRAL NEBRASKA OVERNIGHT WITH
TEMPERATURES DROPPING INTO THE 30S OVER ALL OF THE AREA BY
THURSDAY MORNING. SCATTERED FROST IS LIKELY BY THURSDAY MORNING.

NEZ004>010-022>029-035>038-056>059-069>071-094-272045-
/O.EXT.KLBF.WI.Y.0022.060927T1600Z-060928T0000Z/
/O.CON.KLBF.FR.Y.0002.060928T0600Z-060928T1400Z/
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH...
HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL...
BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL...
BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL...
HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE
334 AM CDT WED SEP 27 2006 /234 AM MDT WED SEP 27 2006/

...WIND ADVISORY NOW IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING...
...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM CDT /10 AM MDT/
THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. A FROST
ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ THURSDAY. 

A FAST MOVING COLD FRONT WILL MOVE THROUGH WESTERN AND NORTH CENTRAL
NEBRASKA TODAY. SCATTERED SHOWERS AND STRONG NORTHWEST WINDS OF 25
TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL DEVELOP WITH THE
PASSAGE OF THE FRONT. IN THE WAKE OF THE COLD FRONT...STRONG CANADIAN
HIGH PRESSURE WILL BUILD INTO WESTERN AND NORTH CENTRAL NEBRASKA
WITH TEMPERATURES DROPPING INTO THE 30S BY THURSDAY MORNING.
SCATTERED FROST IS LIKELY BY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. USE CAUTION WHEN
TRAVELING...ROADS AND BRIDGES MAY BECOME SLIPPERY.

$$

CDC
000 
WWUS73 KLBF 272052
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
352 PM CDT WED SEP 27 2006

...FROST OVER WESTERN NEBRASKA LATE TONIGHT...

STRONG CANADIAN HIGH PRESSURE WILL BUILD INTO WESTERN AND NORTH
CENTRAL NEBRASKA OVERNIGHT WITH TEMPERATURES DROPPING INTO THE
30S OVER PORTIONS OF WESTERN NEBRASKA BY THURSDAY MORNING. FROST
IS LIKELY BY THURSDAY MORNING.

NEZ004-005-022>025-035>037-056-057-059-094-280500-
/O.CAN.KLBF.WI.Y.0022.000000T0000Z-060928T0000Z/
/O.CON.KLBF.FR.Y.0002.060928T0600Z-060928T1400Z/
SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR-
MCPHERSON-LOGAN-DEUEL-KEITH-LINCOLN-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...
OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...NORTH PLATTE...
CODY...MERRIMAN...KILGORE
352 PM CDT WED SEP 27 2006 /252 PM MDT WED SEP 27 2006/

...WIND ADVISORY IS CANCELLED...
...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT
/MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. 

WIDESPREAD FROST IS LIKELY NORTH AND WEST OF A LINE FROM CODY TO
OSHKOSH WITH PATCHY FROST WEST OF A LINE FROM VALENTINE TO NORTH
PLATTE AND NORTH OF INTERSTATE 80.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. USE CAUTION WHEN
TRAVELING...ROADS AND BRIDGES MAY BECOME SLIPPERY.

$$

NEZ006>010-026>029-038-058-069>071-272200-
/O.CAN.KLBF.WI.Y.0022.000000T0000Z-060928T0000Z/
/O.CAN.KLBF.FR.Y.0002.060928T0600Z-060928T1400Z/
KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-
CUSTER-PERKINS-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH...
BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...
BROKEN BOW...GRANT...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
352 PM CDT WED SEP 27 2006 /252 PM MDT WED SEP 27 2006/

...WIND ADVISORY IS CANCELLED...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE
WIND ADVISORY. THE FROST ADVISORY HAS BEEN CANCELLED. 



$$
POWER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Sep 26, 2:11 PM MDT, 22 minutes earlier.

Area forecast discussion, Sep 26, 2:11 PM MDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 PM CDT TUE SEP 26 2006

.SYNOPSIS...
WESTERN CONUS CONTINUES UNDER SURFACE HIGH PRESSURE WITH UNSETTLED
WEATER OVER NORTHER TIER OF STATES ALONG CANADIAN BORDER FROM
IDAHO TO GREAT LAKES...ALONG COLD FRONTAL BOUNDARY.

&&

.DISCUSSION...
MODELS HAVE COME INTO BETTER AGREEMENT IN THE PAST 24 HRS. HAVE
USED A BLEND FOR THE FORECAST. SYSTEM PROGGED TO DROP THROUGH
WESTERN AND NORTH CENTRAL NEBRASKA BETWEEN 12Z AND 22Z ON
WEDNESDAY WITH 40KT PROGRESSION. GOOD MID LEVEL FORCING COUPLED
WITH UPPER LEVEL JET...STRONG CAA WIND ADVISORY FOR THE ENTIRE
FORECAST AREA ON WEDNESDAY. HAVE BUMPED POPS UP TO CHANCE FOR
ENTIRE CWA. TEMPERATURES TO FALL THROUGH THE AFTERNOON OVER
SOUTHERN PORTIONS OF CWA AND LOOKING UPSTREAM TODAY HAVE CUT
NORTHERN AREAS INTO THE 50S. WEDNITE INTO THURSDAY MORNING WITH
CLEARING SKIES HAVE DROPPED TEMPS INTO 30S WITH SOME UPPER 20S
NORTHWEST ZONES. HAVE ISSUED FROST ADVISORY FOR ENTIRE AREA ON
THURSDAY WITH SURFACE HIGH AND COOLEST AIR AND LIGHT WINDS
DIRECTLY OVERHEAD. NEXT TROUGH DROPS INTO NORTHERN PLAINS ON
THURSDY NITE WITH WAA REBOUNDING TEMPS THURSDAY NITE INTO FRIDAY.
MAIN ENERGY WELL NORTH AND LACKING MOISTURE SOME MID TO HIGH
CLOUDINESS ASSOCIATED WITH PASSAGE. DEEP TROUGH OVER THE EASTERN
CONUS WILL KEEP US IN FAST NORTHWEST FLOW WITH H5 RIDGE BUILDING
INTO CENTRAL PLAINS THROUGH THE WEEKEND AND FIRST PART OF NEXT
WEEK. EXPECT NORMAL TEMPERATURES 70S AND AROUND 40 FOR THE SEASON
AND DRY CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM
MDT/ THURSDAY FOR NEZ004-NEZ005-NEZ006-NEZ007-NEZ008-NEZ009-
NEZ010-NEZ022-NEZ023-NEZ024-NEZ025-NEZ026-NEZ027-NEZ028-NEZ029-
NEZ035-NEZ036-NEZ037-NEZ038-NEZ056-NEZ057-NEZ058-NEZ059-NEZ069-
NEZ070-NEZ071-NEZ094.

WIND ADVISORY FROM 8 AM CDT /7 AM MDT/ TO 7 PM CDT /6 PM MDT/
WEDNESDAY FOR NEZ004-NEZ005-NEZ006-NEZ007-NEZ008-NEZ009-NEZ010-
NEZ022-NEZ023-NEZ024-NEZ025-NEZ026-NEZ027-NEZ028-NEZ029-NEZ035-
NEZ036-NEZ037-NEZ038-NEZ056-NEZ057-NEZ058-NEZ059-NEZ069-NEZ070-
NEZ071-NEZ094.

&&

POWER
Hazardous weather outlook, Sep 26, 4:22 AM MDT, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 AM CDT TUE SEP 26 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-271030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
522 AM CDT TUE SEP 26 2006 /422 AM MDT TUE SEP 26 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FAST MOVING COLD FRONT WILL MOVE THROUGH WEDNESDAY AFTERNOON.
NORTH WINDS IN EXCESS OF 30 MPH AND GUSTS OVER 45 MPH COULD
DEVELOP WITH THE PASSAGE OF THE FRONT. A WIND ADVISORY MAY BE
ISSUED HIGHLIGHTING THIS WEATHER FEATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 2:33 PM MDTFrost AdvisoryLBFArthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more41 hr

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.